MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Catalog Number CDS0701-XTW
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported a mitraclip procedure was being performed to treat degenerative mitral regurgitation (mr) with a grade of 3-4 and a p2 flail.An xtw clip was deployed and it was noted that the clip had perforated the posterior leaflet and was slightly angled with a slight rocking motion.A second clip was used due to the perforation.A nt clip was advanced into the anatomy, grasping was performed and reduced mr, however the physician wished to try another grasp to further reduce mr.Upon regrasping, it was noted that mr had increased.It was additionally noted that this clip was trapped in chordae, it was able to be removed but noted to have been difficult.The clip was removed from the patient anatomy.Two additional xtw clips were attempted to be placed.Multiple grasping attempts and clip manipulation appeared to cause further damage to the mitral leaflets and the severity of the mr increased.The mr increased to 3+ after the first clip was used, and to 4+ after the second clip used.These events resulted in the patient being hemodynamically unstable, experiencing tachycardia and a drop in blood pressure.An iabp was inserted and they were converted to surgery.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported perforation, recurrent mr, tachycardia, and hypotension were unable to be determined.The reported patient effects of tissue injury, mitral regurgitation, and hypotension, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported surgical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20363556
Report Number2135147-2024-04868
Device Sequence Number20550217
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)240913(10)30914R1032
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Catalogue NumberCDS0701-XTW
Device Lot Number30914R1032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown